Hail, Cheyenne
- When
- June 15, 2:10 PM MST
- Where
- Cheyenne County, Wild Horse
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -103.000
13 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 12:25 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT SAT JUN 15 2002 TONIGHT...ISOLD SEVERE TSTMS ONGOING ACROSS ERN/SRN CWA. WITH SEVERE TSTM WATCH UNTIL 5 PM MDT...WILL KEEP MENTION OF CHANCE TSTMS INTO THE EVENING HOURS. EXPECT STORMS TO DECREASE IN COVERAGE AFTER MID EVENING WITH PASSAGE OF UPPER S/WV TROF. SUNDAY...NWLY FLOW ALOFT CONTINUES AND WITH OUTFLOW BOUNDARIES IN THE AREA AND PROGGED CONVERGENCE BOUNDARY ACROSS NRN KS...WILL KEEP IN A CHANCE OF TSTMS. MONDAY...UPPER RIDGE AXIS BULGES FROM SCNTRL CO THRU ERN NEBRASKA WITH MID LEVEL FLOW BECOMING MORE WESTERLY WHICH SHOULD DRY OUT THE ATMOSPHERE SOMEWHAT. THE DRYLINE/SURFACE TROF SETS UP ALONG THE CO-KS STATELINE. WITH SFC-850 MB AND 850-700 MB THETA-E RIDGE MAXIMA ACROSS THE CWA...WILL GO WITH A CHANCE OF TSTMS ACROSS THE NE/KS CNTYS IN THE AFTERNOON AHEAD OF THE DRYLINE FEATURE. WITH 850 MB TEMPERATURES PROGGED NEAR 30C...HIGHS SHOULD CLIMB WELL INTO THE 90S. TUESDAY...DRY WLY FLOW ALOFT PROGGED. LOW LEVEL CONVERGENCE AXIS SETS UP ALONG THE CO FRONT RANGE WHICH WILL SHOULD KEEP TSTMS WELL TO OUR WEST. WEDNESDAY-SATURDAY...WILL KEEP THESE DAYS DRY WITH SWLY FLOW ALOFT. .GLD...NONE. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1243 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1219 PM 10 N NORTON KS .88 INCH HAIL
06/15/02 NORTON REPORTED BY STORM
SPOTTER.
1232 PM 7 E NORTON KS 1 INCH HAIL
06/15/02 NORTON REPORTED BY STORM
SPOTTER.
1235 PM 3 SW NORTON KS 60 MPH TSTM GUST
06/15/02 NORTON REPORTED BY STORM
SPOTTER.
1239 PM 4 N LEOTI KS 1 INCH HAIL
06/15/02 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1254 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1248 PM 5 NE LEOTI KS 1.5 INCH HAIL
06/15/02 WICHITA REPORTED BY MEDIA.
1253 PM HERNDON KS 1 INCH HAIL
06/15/02 RAWLINS REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
101 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM OBERLIN KS .75 INCH HAIL
06/15/02 DECATUR REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
109 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM OBERLIN KS 1 INCH HAIL
06/15/02 DECATUR REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
148 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM 12 SSE MARIENTHAL KS 1 INCH HAIL
06/15/02 WICHITA REPORTED BY COOPERATIVE
OBSERVER.COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 246 PM MDT SAT JUN 15 2002 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE STORM PREDICTION CENTER HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 427. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN COLORADO...CHEYENNE...KIT CARSON AND YUMA COUNTIES. IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...GREELEY... LOGAN...NORTON...RAWLINS...SHERIDAN...SHERMAN...THOMAS... WALLACE AND WICHITA COUNTIES. IN NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW COUNTIES. RUBIN
The Pueblo radar (KPUX), 110 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
13 hail. Local standard time, as filed.
Large hail stones broke four car windshields.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304960, 5304961, 5304962, 5304963, 5304964, 5304965, 5304966, 5304967, 5304968, 5304969, 5304970, 5304971, 5304972.